I am interested in any ideas about what is going on with my nose. I have given up going to physicians for this problem. Just thought I would check in here. For about the last ten years, I have occasionally gotten a red bump (not a pustuale or pimple) on a couple of consistent locations, primarily the left side of my nose. The skin is hot and red and if you put tension on it, there is a white area under the skin about the size of dime. The skin on the bump will eventually break down and I will have a tender flat area where the skin will simply be gone. You can see the pores, but it does not bleed. After this, it heals. The area is sore, itchy and tingly. It is very tender in the early period. I stopped going to the MD about it after I had a severe reaction to the minocycline that was prescribed. Besides, the antibiotics (tetracyclines) did not seem to have any impact. Possible diagnoses rosacea, herpes. Took aclovar (sp) with no help. I have never even had a cold sore so I thought herpes would be pretty strange. I also used a couple of nose creams for rosacea. I have used no medication since about 1997. The incidents are less frequent now. I currently have a reoccurrence, my first in about one year. In the past, I've been to two different dermatologists. The first was stumped, but tried some things. The second just said it was rosasea, even though I had no other symptoms (no pustules, etc.) I am relatively dark skinned and have no redness anywhere other than on my nose.
I don't think this is related, but the left side of my nose drips virtually all the time. I finally went to an ENT, who could find no reason for it, and who admitted that the unilateral dripping was weird. He gave me nose drops that help dry me up a bit.
None of this is serious. It always goes away. However, I am frustrated that no one can tell me why this happens.
Sorry, but I have no idea either. Herpes is indeed out of the question. For that matter, so is rosacea. I don't know what, "the skin will simply be gone" means. If you are rubbing the area ("putting tension on it," as you say), it would be best not to.
Not all skin phenomena can be explained. Some are best ignored. I think yours is one of these.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST